MAUDE Adverse Event Report: PENUMBRA, INC. POD 8; HCG, KRD

PENUMBRA, INC. POD 8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coils (pod pcs) and a pod8.While removing a pod pc from its packaging hoop, the pusher wire became kinked.The pod pc was damaged prior to use and therefore, it was not used in the procedure.The physician then successfully placed six pod pcs in the target location using a non-penumbra microcatheter.Upon advancement of a pod8, the physician encountered resistance and decided to adjust the microcatheter and re-advance the pod8.When the physician had re-advanced the pod8 approximately halfway out of the microcatheter, the pusher wire kinked and broke and the pod8 unintentionally detached.The pod8 and microcatheter were then removed together from the patient and were no longer used in the procedure.The procedure was completed using a new microcatheter, a pod6, and pod pc.There was no report of an adverse effect to the patient.

Brand Name
POD 8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9154373
Report Number3005168196-2019-01858
Device Sequence Number11370266
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF88054
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005